Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Paracompactness of box products of compact spaces


Author: Kenneth Kunen
Journal: Trans. Amer. Math. Soc. 240 (1978), 307-316
MSC: Primary 54B10; Secondary 02K25, 54D20
DOI: https://doi.org/10.1090/S0002-9947-1978-0514975-6
MathSciNet review: 0514975
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider box products of countably many compact Hausdorff spaces. Under the continuum hypothesis, the product is paracompact iff its Lindelöf degree is no more than the continuum; in particular, the product is paracompact if each space has weight continuum or less, or if each space is dispersed. Some partial results are proved under Martin's axiom.


References [Enhancements On Off] (What's this?)

  • [A] A. V. Arhangel'skiĭ, The power of bicompacta with first axiom of countability, Dokl. Akad. Nauk SSSR 187 (1969), 967-968 = Soviet Math. Dokl. 10 (1969), 951-955. MR 0251695 (40:4922)
  • [vD 1] E. K. van Douwen, The box product of countably many metrizable spaces need not be normal, Fund. Math. 88 (1975), 127-132. MR 0385781 (52:6640)
  • [vD 2] -, Another non-normal box product, General Topology and Appl. 7 (1977), 71-76. MR 0436061 (55:9012)
  • [vD 3] -, Separation and covering properties of box products and products (to appear).
  • [J] T. Jech, Lectures in set theory, Lecture Notes in Math., vol. 217, Springer-Verlag, Berlin and New York, 1971. MR 0321738 (48:105)
  • [Kn] C. J. Knight, The box topology, Quart. J. Math. Oxford Ser. (2) 15 (1964), 41-54. MR 0160184 (28:3398)
  • [Ku] K. Kunen, Some comments on box products, Colloq. Math. Soc. János Bolyai, Infinite and finite sets, Vol. 10, Keszthely, 1973, pp. 1011-1016. MR 0394538 (52:15339)
  • [M 1] E. Michael, A note on paracompact spaces, Proc. Amer. Math. Soc. 4 (1953), 831-838. MR 0056905 (15:144b)
  • [M 2] -, Another note on paracompact spaces, Proc. Amer. Math. Soc. 8 (1957), 822-828. MR 0087079 (19:299c)
  • [P] R. Pol, Short proofs of two theorems on cardinality of topological spaces, Bull. Acad. Polon Sci. 22 (1974), 1245-1249. MR 0383333 (52:4214)
  • [R 1] M. E. Rudin, The box product of countably many compact metric spaces, General Topology and Appl. 2 (1972), 293-298. MR 0324619 (48:2969)
  • [R 2] -, Countable box products of ordinals, Trans. Amer. Math. Soc. 192 (1974), 121-128. MR 0340022 (49:4779)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54B10, 02K25, 54D20

Retrieve articles in all journals with MSC: 54B10, 02K25, 54D20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1978-0514975-6
Keywords: Box product, paracompact space, dispersed space, Lindelöf degree
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society